Myocardial infarction associated with thyrotoxicosis

31Citations
Citations of this article
9Readers
Mendeley users who have this article in their library.

Abstract

A thyroid storm--a sudden, life-threatening exacerbation of thyrotoxicosis--can lead to multiple organ failure due to hyperactivity of the sympathetic nervous system. Symptoms may include fever, tachycardia, cardiovascular collapse, myocardial infarction, hepatic failure, cerebral infarction, delirium, coma, and rhabdomyolysis. Various therapies have been proposed for the management of thyrotoxicosis. They include: reduction of sympathetic outflow (beta-blockers); decreased production and release of thyroid hormone (thiamazole, propylthiouracyl, or iodine solution); and peripheral conversion of T4 to T3 (beta-blockers and steroids).

Cite

CITATION STYLE

APA

Proskey, A. J., Saksena, F., & Towne, W. D. (1977). Myocardial infarction associated with thyrotoxicosis. Chest, 72(1), 109–111. https://doi.org/10.1378/chest.72.1.109

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free